Ishikawa iterative process for hemicontractive multi-valued non-self mappings in CAT(0) spaces

  • Abebe R. Tufa
  • H. ZegeyeEmail author
Original Paper


Our purpose in this paper is to construct Ishikawa iterative scheme formulti-valued non-self mappings in CAT(0) spaces. Then we obtain strong convergence of the scheme to a fixed point of multi-valued hemicontractive non-self mapping in a complete CAT(0) space. In addition, we define pseudocontractive mapping in CAT(0) spaces and show that a pseudocontractive mapping T with \(F(T)\not =\emptyset \) and \(Tp=\{p\}, \forall p\in F(T)\) is hemicontractive mapping. Furthermore, we give an example of hemicontractive mapping which is not pseudocontarctive to show that the converse is not necessarily true. Our theorems improve and unify most of the results in the literature.


CAT(0) space Hemicontractive mappings Fixed points Hausdorff distance Multi-valued mapping Non-self mappings 

Mathematics Subject Classification

Primary 37C25 47H09 Secondary 47H04 



The authors are grateful to the referees and the editor for their careful observation and valuable comments and suggestions which lead the paper to its present form.

Compliance with ethical standards


A. R. Tufa is supported by IMU Break Out Fellowship Program through TWAS and partially supported by Bahir Dar University, Ethiopia and the Simons Foundation based at Botswana International University of Science and Technology.


  1. 1.
    Benavides, T.D., Ramrez, P.L.: Fixed point theorems for multivalued nonexpansive mappings satisfying inwardness conditions. J. Math. Anal. Appl. 291(1), 100–108 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bestvina, M.: \(\mathbb{R}\)-trees in topology, geometry, and group theory. In: Handbook of Geometric Topology. North-Holland, Amsterdam, pp. 55–91 (2002)Google Scholar
  3. 3.
    Bridson, M., Haefliger, A.: Metric Spaces of Non-Positive Curvature. Springer, Berlin (1999)CrossRefzbMATHGoogle Scholar
  4. 4.
    Brown, K.S.: Buildings. Springer, New York (1989)CrossRefzbMATHGoogle Scholar
  5. 5.
    Chaoha, P., Phon-On, A.: A note on fixed point sets in CAT (0) spaces. J. Math. Anal. Appl. 320(2), 983–987 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Colao, V., Marino, G.: Krasnoselskii–Mann method for non-self mappings. Fixed Point Theory Appl. 2015(1), 1–7 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dhompongsa, S., Panyanak, B.: On \(\triangle \)-convergence theorems in CAT(0) spaces. Comput. Math. Appl. 56, 2572–2579 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Espinola, R., Kirk, W.A.: Fixed point theorems in \(\mathbb{R}\)-trees with applications to graph theory. Topol. Appl. 153(7), 1046–1055 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Kirk, W.A.: Fixed point theorems in CAT(0) spaces and \(\mathbb{R}\)-trees. Fixed Point Theory Appl. 2004(4), 309–316 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kirk, W., Shahzad, N.: Fixed Point Theory in Distance Spaces. Springer, Cham (2014)CrossRefzbMATHGoogle Scholar
  11. 11.
    Laowang, W., Panyanak, B.: Strong and \(\triangle -\)convergence theorems for multivalued mappings in \(CAT(0)\) spaces, Hindawi Publishing Corporation. J. Inequal. Appl. 2009, Article ID 730132 (2009)Google Scholar
  12. 12.
    Laowang, W., Panyanak, B.: Approximating fixed points of nonexpansive nonself mappings in CAT (0) spaces. Fixed Point Theory Appl. 2010, Article ID 367274 (2009)Google Scholar
  13. 13.
    Razani, A., Shabani, S.: Approximating fixed points for nonself mappings in CAT (0) spaces. Fixed Point Theory Appl. 2011, 65 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Semple, C., Steel, M.: Oxford Lecture Series in Mathematics and Its Applications. Phylogenetics. Oxford University Press, Oxford (2003)Google Scholar
  15. 15.
    Nadler Jr., S.B.: Multi-valued contraction mappings. Pac. J. Math. 30(2), 475–488 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Isiogugu, F.O., Osilike, M.O.: Convergence theorems for new classes of multivalued hemicontractive-type mappings. Fixed Point Theory Appl. 2014(1), 1–12 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Sastry, K.P.R., Babu, G.V.R.: Convergence of Ishikawa iterates for a multi-valued mapping with a fixed point. Czechoslov. Math. J. 55(4), 817–826 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Shahzad, N.: Fixed point results for multimaps in CAT (0) spaces. Topol. Appl. 156(5), 997–1001 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Shahzad, N.: Invariant approximations in CAT(0) spaces. Nonlinear Anal. 70(12), 4338–4340 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Shahzad, N., Zegeye, H.: On Mann and Ishikawa iteration schemes for multi-valued maps in Banach spaces. Nonlinear Anal. 71(3–4), 838–844 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Shahzad, N., Zegeye, H.: Strong convergence results for nonself multimaps in Banach spaces. Proc. Am. Math. Soc. 136(2), 539–548 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Song, Y., Chen, R.: Viscosity approximation methods for nonexpansive nonself-mappings. J. Math. Anal. Appl. 321(1), 316–326 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Song, Y., Wang, H.: Erratum to Mann and Ishikawa iterative processes for multivalued mappings in Banach spaces. Comput. Math. Appl. 54, 872–877 (2007)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Tufa, Abebe R., Zegeye, H.: An algorithm for finding a common point of the solutions of fixed point and variational inequality problems in Banach spaces. Arab. J. Math. 4, 199–213 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Tufa, A.R., Zegeye, H.: Mann and Ishikawa-type iterative schemes for approximating fixed points of multi-valued non-self mappings. Mediterr. J. Math. 13(6), 4369–4384 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Tufa, A.R., Zegeye, H.: Krasnoselskii–Mann method for multi-valued non-self mappings in CAT(0) Spaces. Filomat (to appear)Google Scholar
  27. 27.
    Tufa, Abebe R., Zegeye, H., Thuto, M.: Convergence theorems for non-self mappings in CAT(0) spaces. Numer. Funct. Anal. Optim. 38(6), 705–722 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Uddin, I., Nieto, J.J., Ali, J.: One-step iteration scheme for multi-valued nonexpansive mappings in CAT(0) spaces. Mediterr. J. Math. 13(3), 1211–1225 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Italia S.r.l. 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of BotswanaGaboroneBotswana
  2. 2.Department of MathematicsBahir Dar UniversityBahir DarEthiopia
  3. 3.Department of MathematicsBotswana International University of Science and TechnologyPalapyeBotswana

Personalised recommendations